I saw my Holistic doc today, and complained about how the ringing in my ears is growing worse, to the point where it is becoming intolerable. I've tolerated it for 13 years, but for some reason, it is changing. He asked me if I drank diet soda. Like a lot of women, I began drinking diet soda to help keep my weight down. But he says there is strong evidence that it can cause blurred vision, ear ringing, muscle/joint pain, depression, anxiety attacks, and a host of other problems that I have, which I have always believed were from the thyroid. (I had heard it caused seizures, but never heard about the other stuff).
And, they probably are, but maybe are worsened by the fact that I drink so much diet soda - at least 2 12oz cans a day.
So, I'm taking a survey. How many of you with ear ringing also drink a lot of diet soda?
I'm going to stop - for a few weeks, if I can. It would be SO NICE if it helped to relieve some of my symptoms, even a little bit.
I don't have any ringing ear symptoms, but I can tell you that my holistic Dr does NOT want me to have ANY artificial sweeteners at all. He said if I HAVE to have soda, to have the REAL thing and not the fake stuff.
I've been off of fake items for about 3 months and I feel wonderful. I am so glad to be off of them too because the chemicals just aren't good for your body---not matter what you weigh.
I am not even allowed to chew sugarfree gum....in fact no gum whatsoever because it realeases the mercury from my fillings in my teeth. I never thought I could give up milk or gum, but I've done both.
It's amazing once you visit a holistic Dr and they tell you what all these chemicals and things can do to your body. I've learned so much in the past 8 months.
Also, back to the soda thing---did you know that your liver is what processes sugars and if you put the real thing in (say real soda) versus diet soda that your liver processes it the same way? Meaning that if your body is apt to hold onto fat, that it will still hold onto fat because your liver processes it the same as regular sugar. I found that very interesting.
Feel better with your ear ringing ---I've never had the problem so can't really help you much.
I developed ear ringing as my hypo symptoms worsened. It has really lessened as I have been slowly treating my hypo problem. I do not drink that much soda at all. I am not sure if there is a connection, but I might believe all the sugar in it itself might have some relation. Just a thought, but you perhaps are not at optimal numbers yet...might be worth a try to mess with it a bit anyway!
My tinnitus has actually worsened these last 10 weeks, since my hysterectomy. I had so hoped it would resolve with thyroid treatment, but had no luck prior to hyster, and now it seems even worse. Don't know why that is, and am grasping at straws. It has become so loud that even the television noise doesn't drown it out anymore. My entire head feels "buzzed" like I've been drugged...
Hmm..red flag......you had a hysterectomy and I am now wondering about your female hormones...and what roll they may be playing in all this: one the females hormones might be off now and two that might cause your thyroid hormones to be off also. You made need a bit of tweaking everywhere. Since it got worse after your operation, I wonder if you should get them checked and see what your levels are...I am wondering if before the operation if you noticed a worsening around your period or other times during the cycle? Also since the operation, I wonder if you now need a med adjustment...might be worth getting some blook work done...Ask your GYN about the possible connection...there may be others like you...maybe post on the menopause boards...hope this helps...I understand the ringing...!
Thanks, pixiek! I'll check the menopause and hyster boards - good idea. I'm having my blood checked again in 4 weeks - it was just done, and my progesterone was too high in relation to my estradiol (I've adjusted it by going off the prog for about a week). My thyroid was still a little low, too. I've had a constant buzzing for 12 years, no changes around my period, but some meds would worsen the symptoms. The only meds I'm taking new since the hyster is 10mg CORTEF, and I guess I should check to see if the ringing might be aggravated by that... It's gotten increasingly worse since the surgery, so it does seem as though something is building up...
You know, it take a little detective work, doesn't it! I might be able to have a little insight for others, but when it comes to myself...all reason out the window..thank goodness for other level heads on this board!